MAUDE Adverse Event Report: BIOMÉRIEUX, INC. AST-GP75 TEST KIT 20 CARDS - 415670

BIOMÉRIEUX, INC. AST-GP75 TEST KIT 20 CARDS - 415670
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in the united states notified biomérieux of a false resistant oxacillin (ox) result (mic>=4) for a patient staphylococcus aureus strain (source=blood) in association with the vitek® 2 ast-gp75 test kit.Repeat testing obtained the same ox resistant result.The customer sent the isolate to a reference laboratory for confirmatory testing.The reference lab obtained a result of ox susceptible (mic<=0.25) via agar dilution (ad), and tested the isolate meca negative via verigene.The customer performed vitek 2 testing from other body sites with the same ox results.The customer stated the patient is currently being treated with vancomycin.There is no indication or report from the laboratory or treating physician that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A us customer reported a false resistant oxacillin (ox) result for a patient¿s staphylococcus aureus strain isolated from a blood culture using vitek® 2 ast-gp75 lot 2751197203, with initial and repeat testing.The strain was negative for meca by verigene as well as oxacillin susceptible (mic <=0.25) by agar dilution performed by a reference lab.The strain was submitted for investigation.The submitted strain was subcultured to tsab agar and identification confirmed as staphylococcus aureus.Testing included ast-gp75 cards from the customer¿s lot (2751197203) and a random lot (2751124403) in duplicate, as well as agar dilution (ad) and cefoxitin disc diffusion as the reference methods for ox101n and oxsf01n formulations found on this card.Pbp2 was also tested.All four (4) ast-gp75 cards resulted in ox mics = 4 (r).Ox ad mic = 0.5 (s).The cefoxitin screen test (oxsf) was negative for all four cards, with aes modifications to positive due to the resistant oxacillin mics.Cefoxitin disc diffusion was susceptible (23 mm) and pbp2 was negative for meca.R&d review of the internal testing data showed less than robust growth in the oxacillin pc wells for this strain.Ast-gp75, lot 2751197203 met final qc release criteria.The lot passed qc performance testing.No ncmrs or ncs were written against this lot.Ncmrs and ncs were reviewed for the last 13 months (06dec2018 to 06jan2020).No ncmrs or ncs were written for the ast-gp75 card for performance issues.Global customer service (gcs) performed a search for all complaints against ast-gp75 card lot 2751197203.A review of the four returned complaints did not indicate a trend for this card lot.The investigation concluded the patient strain to be atypical.The adverse event is due to the patient condition.The strain will be added to the r&d stock collection.

Brand Name
AST-GP75 TEST KIT 20 CARDS - 415670
Common Device Name
AST-GP75 TEST KIT 20 CARDS - 415670
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9484160
Report Number1950204-2019-00326
Device Sequence Number235144
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Catalogue Number415670
Device Lot Number2751197203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1